Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 6, 2025, 4:16 PM MST for Cochise County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2025, 4:16 PM MST (23:16 UTC)
- Expired
- Jul 6, 2025, 6:15 PM MST
- In force
- 119 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3595 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310
WGUS55 KTWC 062316
FFWTWC
AZC003-070115-
/O.NEW.KTWC.FF.W.0014.250706T2316Z-250707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
416 PM MST Sun Jul 6 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southwestern Cochise County in southeastern Arizona...
* Until 615 PM MST.
* At 416 PM MST, Doppler radar indicated thunderstorms producing
between 0.75 and 1.50 inches of heavy rain across portions of the
Huachuca Mountains. An automated rain gage in Hunter Canyon
reported 0.91 inches of rain in 30 minutes. Flash flooding is
ongoing or expected to begin shortly, especially in Hunter Canyon,
Ramsey Canyon, Carr Canyon and Garden Canyon.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Sierra Vista, Hereford, Fort Huachuca, Ramsey Canyon Preserve and
Coronado National Memorial.
This includes Route 92 between mile markers 326 and 336.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3150 11026 3145 11017 3138 11017 3134 11026
3146 11038 3151 11032
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR2 follow-up statements
894
WGUS75 KTWC 070017
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
517 PM MST Sun Jul 6 2025
AZC003-070115-
/O.CON.KTWC.FF.W.0014.000000T0000Z-250707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
517 PM MST Sun Jul 6 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST THIS
EVENING FOR SOUTHWESTERN COCHISE COUNTY...
At 517 PM MST, Doppler radar indicated thunderstorms had produced
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Sierra Vista, Hereford, Fort Huachuca, Ramsey Canyon Preserve and
Coronado National Memorial.
This includes Route 92 between mile markers 326 and 336.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3151 11032 3146 11038 3134 11026 3138 11017
3145 11017 3150 11026
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GLZ985
WGUS75 KTWC 070113
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
613 PM MST Sun Jul 6 2025
AZC003-070123-
/O.EXP.KTWC.FF.W.0014.000000T0000Z-250707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
613 PM MST Sun Jul 6 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MST THIS EVENING FOR
SOUTHWESTERN COCHISE COUNTY...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3151 11032 3146 11038 3134 11026 3138 11017
3145 11017 3150 11026
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:07 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 1:07 PM MST, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 107 PM MST Sun Jul 6 2025 .SYNOPSIS...Expect isolated to scattered storm coverage today focused on locales generally south and southeast of Tucson. The main hazard from the storms today will be their capability to produce strong gusty outflow winds. Otherwise, temperatures will be above normal this week with the potential for extreme heat to return to Southeast Arizona by the middle of the week. && .DISCUSSION...A slow start to storm development today across Southeast Arizona as the latest satellite imagery indicated mostly sunny skies across the forecast area with a few buildups over the higher terrain. The upper pattern is defined by an upper high extending across Sonora Mexico into southern New Mexico. The 500 mb high center shifts ever-so-sligtly into western Sonora this afternoon, resulting in a very weak diffluent flow across Santa Cruz and Cochise counties this afternoon. This very subtle shift this time of year is one of the factors that help initiate and assist convection. The deeper moisture that was in place yesterday has shifted west, with the latest GOES TPW imagery indicating 1.25-1.40 inches across western Pima county, around 1.00-1.25 inches near the Tucson Metro Area, and lower values of 0.95-1.05 inch across Cochise/Graham and Greenlee counties. This matches up with the 06/18Z KTWC upper air sounding that indicated a PWAT of 1.24 inches. Given the lower atmospheric moisture, the 06/12Z HREF members are suggesting the majority of the storms today will be across Santa Cruz into Cochise county with a 10-30% chance for 3-hr ensemble probability matched mean values (40-km neighborhood probability) exceeding an inch confined to Santa Cruz/SW half of Cochise counties. The drier air does bring back the potential for evaporating downdrafts resulting in strong outflow winds with around a 50 percent chance that outflows will exceed 30kts this afternoon across the same area. The 06/18Z sounding was not very excited about strong storms today with a very pronounced warm layer AOA 550 mb choking off the tops of the storms. I have backed off of the high-scattered pops given with the NBM this afternoon, pairing them back to isolated with low-end scattered along the International Border. As mentioned in the previous forecast discussion...the main theme this week will be an expanding strong ridge of high pressure aloft over the state resulting in very hot, near record high temperatures mid-week and a low grade monsoon pattern. The high centers continue to drift north the next few days, resulting in stacked mid and high level highs Wednesday. Not much variation in 06/19Z NBM ensemble members Wednesday with only a 1 degree variation (110-111 degrees) between the 25th-75th percentile at KTUS. The overall probability of exceeding 110 degrees at KTUS is 6% Tuesday, 77% Wednesday and back down to a 19% Thursday. Solid confidence in the Extreme Heat Watch in effect for Pima, SE Pinal and Graham counties Wednesday so we decided to upgrade it to an Extreme Heat Warning. We will see the upper high shift the second half of the week into the weekend resulting in a general uptick in thunderstorm coverage, especially across the eastern half of our forecast area. The 500 mb high center is now progged to shift into southern California by Saturday and sit there for a while. This location will allow for a more diffluent upper flow across the eastern zones driving storms that develop in the Whites and along the AZ/NM border SSW into northern Sonora. Its not a favored location for the more active rim-shot pattern for storms to drive SW into Tucson, but I suspect that large day-to-day thunderstorm complexes will develop in Sonora, reinforcing the surface moisture back into Southeast Arizona with their outflows and eventually having a hand in nudging the upper high centers back toward northern Arizona. Until then, expect a low-grade Monsoon pattern to persist with afternoon high-temperatures moving into the very hot/record high temperature range Wednesday. && .AVIATION...Valid through 08/00Z. SKC to FEW 10-12k ft AGL thru 06/19Z then SCT-BKN 7-12k ft AGL with ISOLD-SCT -SHRA/-TSRA mainly S/SE of KTUS thru 07/04Z with CIGS BKN 5-8k ft AGL and gusty outflow winds up to 45 kts. Skies will then become SKC-FEW 12-15k ft AGL overnight, then SCT-BKN 7-12k ft AGL again Monday afternoon. Surface winds generally WLY 8-13 kts, becoming SLY less than 10 kts overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Although Southeast Arizona will be experiencing a low-grade monsoon pattern the first half of the week, isolated to low-end scattered thunderstorm coverage is expected to the south and southeast of Tucson for the next several days. The main threat for storms will be the potential for strong gusty and erratic outflow winds. Otherwise, an eventual uptick in monsoon activity is possible the second half of the week into next weekend as the upper high shifts to a more favorable location aloft. Temperatures will be above normal this week with hottest temperatures mid-week. Winds generally light and under 15 mph with the exception of gusty and erratic winds up to 35-45 mph near any thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning from 10 AM to 8 PM MST Wednesday for AZZ501-502-504>506-509. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:52 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Jul 6, 2:47 AM MST | Extreme Heat Watch | TWC | Graham, Greenlee, Pima, Pinal | 10 hr |
| Jul 6, 12:24 PM MST | Extreme Heat Warning | TWC | Graham, Greenlee, Pima, Pinal | 3 days |
| Jul 6, 4:01 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Jul 6, 4:14 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.